Gaining Weight on Adipex: My Experience
I had high hopes for Adipex, the popular weight loss medication. However, my experience was far from typical. In fact, I may be the only person in the world who gained weight while taking Adipex.
Unexpected Side Effects
When I started taking Adipex in January 2010, I didn’t experience the energy boost or other positive side effects that many others have reported. Instead, I began to notice swelling around the third week of taking the medication. By my first check-in, I had gained eight pounds!
My doctor explained that my body was retaining the fat that Adipex was releasing and recommended that I take a daily water pill to help flush it out. So, I started taking a daily water and potassium pill along with my Adipex dose.
Forced Eating and Drinking
Before starting Adipex, I didn’t have much of an appetite. But once I began taking the medication, my appetite became so suppressed that I would forget to eat some days. I had to force myself to eat and drink throughout the entire four months I was on the medication.
At my second check-up, I had lost four pounds of water weight but still had a net gain of four pounds overall. My doctor informed me that I was one of the few who would have to work harder to lose weight while taking Adipex.
A Different Experience
I was surprised to hear that many of my friends had experienced great success with Adipex. I couldn’t help but wonder why my experience was so different.
After four months on the medication, I decided to stop taking it and have my thyroid checked. I’m hoping that my metabolism is the problem and can be fixed with thyroid medication.
Looking for Answers
I’m curious to know if anyone else has had a similar experience with Adipex. Have you gained weight while taking this medication? What did you do or what did your doctor advise you to do about it? While I know that many people have had success with Adipex, I believe it’s important to share all experiences so that others can make informed decisions about their health.